Pennsylvania, 2003

Damaging Wind in Pennsylvania, July 6, 2003

July 6, 2003 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 6, 2:05 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT SUN JUL 06 2003

THUNDERSTORMS HAVE DEVELOPED OVER OHIO WHERE JET DYNAMICS AND LACK
OF CAP HAVE COME INTO PLAY. STORMS SEEMED TO FIRST DEVELOP ALONG
LAKE BREEZE FRONT JUST WEST OF CLEVELAND. AREA HAS EXPANDED EAST AND
ALSO MOVING EAST. A FEW CELLS NOW OVER FAR SOUTHERN PA AS
WELL...ALONG OLD BOUNDARY THAT SHOWERS MOVED ALONG THIS MORNING.

WILL KEEP CHANCE POPS MOST AREAS TONIGHT WITH HIGHEST POPS OVER
NORTHWEST. EXCEPTION WILL BE NORTHEAST WITH ONLY SLIGHT CHANCE.
ANOTHER THUNDERY DAY TOMORROW AS EAST-WEST FRONT CONTINUES TO LAY
OVER STATE. LIKELY POPS ACROSS THE NORTH TOMORROW WITH CHANCE ACROSS
THE LOWER SUSQ.

CHANGES TO EXTENDED GRIDS BASED ON GFS AND COORDINATION THROUGH ISC.

ISC GRIDS PUBLISHED. WRKMIS OUT SHORTLY.

.CTP...
PA...NONE.

DIRIENZO
Hazardous weather outlook, Jul 6, 4:24 AM EST, 13 hours 36 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-061115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 AM EDT SUN JUL 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND
EVENING...AND SOME OF THESE STORMS COULD BE ON THE STRONG TO LOCALLY
SEVERE SIDE.

.DAYS TWO THROUGH SEVEN...

ADDITIONAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL BE
POSSIBLE MONDAY AND TUESDAY...AND SOME OF THESE STORMS COULD BE
STRONG TO LOCALLY SEVERE.  A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE
LOCALLY STRONG THUNDERSTORMS...BUT THEN COOLER AND LESS HUMID AIR IN
ITS WAKE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 6, 3:19 PM EST, 2 hours 41 minutes before
PAZ057-059-062115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT SUN JUL 6 2003

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND LEBANON COUNTIES...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LYKENS...MOVING EAST
SOUTHEAST AT 20 MPH. THE STORM WILL PASS ABOUT 10 MILES NORTH
NORTHEAST OF THE PENN NATIONAL RACEWAY BY 425 PM...AND NEAR FORT
INDIANTOWN GAP BY 440 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

KL

The radar

The State College radar (KCCX), 61 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Huntingdon

When
July 6, 6:00 PM EST
Where
Huntingdon County, Mt Union
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.383, -77.883

Trees and power lines were reported down in Mount Union.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367925.